A hospital worker was admitted to intensive care as a result of an allergic reaction from the Pfizer coronavirus vaccine.
The reaction began in just 10 minutes after receiving the injection.
According to Dr. Lindy Jones, a physician who attended Bartlett Memorial Hospital, the woman was kept in the vaccine examination area after the photo and took an antihistamine.
After reporting a shortness of breath, she was taken to the emergency room and recorded an elevated heart rate and developed a rash on her face and torso.
“I was concerned about an anaphylactic reaction so she took standard doses of intramuscular epinephrine and responded immediately,” Jones told a news release.
Pfizer said in a statement to The Independent: “We do not have all the details of the report from Alaska of a possible adverse allergic reaction but we are actively working with local health authorities to assess We will closely monitor all reports of adverse effects of post – vaccination allergic reactions and update the labeling language if necessary. ”
The company said the vaccine came with a ‘clear warning’ that ‘appropriate medical treatment and guidance should be readily available in the event of a rare anaphylactic event following the administration of the vaccine’.
Speaking to the FDA’s Advisory Committee on Vaccines and Related Biological Products, they said they did not see a negative allergic reaction among volunteers who received the vaccine in the company’s clinical trials.
“Among the 44,000 subjects, we did not see any severe allergic reactions to the vaccine,” said Dr. William Gruber, senior vice president of vaccine clinical research and development at Pfizer.
“Within the clinical trial we did not actually see evidence showing a symptom associated with an allergic reaction to the vaccine,” he said.
The employee had no history of allergies to vaccines and has since recovered from an overnight stay in the intensive care unit.
“She remained committed to receiving the vaccine and its future benefits,” said Jones.
Health officials have said they are willing to deal with potential allergic reactions and are able to treat anyone who may suffer from one after the injection.
Alaska Chief Medical Officer, Dr. Anne Zink said: “We thought such a side effect could occur after reports of anaphylaxis were made in England after people there received the Pfizer-BioNTech Covid-19 vaccine.
“Every site that is allowed to administer vaccines in Alaska must have medications to deal with an allergic reaction and that’s how it was in Juneau.”